Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 45, NWS Salt Lake City, UT

August 29, 2006

NWS Salt Lake City, UT issued this red flag warning at Aug 29, 2006, 2:45 PM MDT. It took effect at Aug 30, 2006, 4:45 AM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2006, 2:45 PM MDT (20:45 UTC)
In effect from
Aug 30, 2006, 4:45 AM MDT
Expired
Aug 30, 2006, 9:00 PM MDT
In force
16 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 292045
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 PM MDT TUE AUG 29 2006

UTZ420-300400-
/O.NEW.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/
/O.CON.KSLC.FW.W.0044.000000T0000Z-060830T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
245 PM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS
ZONE 420...
...RED FLAG WARNING IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT
MDT WEDNESDAY NIGHT FOR GUSTY WEST NORTHWEST WINDS AND LOW 
RELATIVE HUMIDITY ACROSS ZONE 420...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR GUSTY WEST NORTHWEST WINDS AND LOW RELATIVE
HUMIDITY ACROSS FIRE WEATHER ZONE 420...WHICH IS IN EFFECT FROM 10
AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. 

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE
WEATHER ZONE 420.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 30-35 MPH WILL
CONTINUE ACROSS NORTHWEST UTAH THROUGH EARLY THIS EVENING. THESE
WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO
RESULT IN CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITIES
ARE EXPECTED TO RECOVER ABOVE 15 PERCENT BY LATE THIS
EVENING...HOWEVER WINDS MAY REMAIN GUSTY THROUGH MIDNIGHT. 

A WEAK...DRY COLD FRONT WILL MOVE INTO NORTHWEST UTAH LATE TONIGHT
THROUGH WEDNESDAY MORNING. WINDS BEHIND THIS FRONT WILL SWITCH TO
THE WEST NORTHWEST OVERNIGHT...AND BECOME GUSTY ONCE AGAIN BY LATE
WEDNESDAY MORNING. ADDITIONALLY...THE AIRMASS BEHIND THIS FRONT
WILL REMAIN VERY DRY WEDNESDAY. THIS COMBINATION OF GUSTY WINDS
AND LOW RELATIVE HUMIDITY WILL ONCE AGAIN RESULT IN CRITICAL FIRE
WEATHER CONDITIONS LATE WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ433>441-300445-
/O.UPG.KSLC.FW.A.0026.060830T1600Z-060831T0600Z/
/O.NEW.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
245 PM MDT TUE AUG 29 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT
MDT WEDNESDAY NIGHT FOR GUSTY SOUTH TO SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITY ACROSS MUCH OF WEST CENTRAL...SOUTHWEST AND
SOUTH CENTRAL UTAH. THIS RED FLAG WARNING INCLUDES FIRE WEATHER 
ZONES 433 THROUGH 441...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT. THIS RED FLAG WARNING IS FOR FOR
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST
CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 25-35 MPH
ARE EXPECTED TO DEVELOP ON WEDNESDAY AHEAD OF AN APPROACHING COLD
FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES ARE
EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF WEST
CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. THIS COMBINATION OF
STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

SEAMAN
7 follow-up statements
000 
WWUS85 KSLC 292150
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
350 PM MDT TUE AUG 29 2006

UTZ434-435-437-439-300400-
/O.EXA.KSLC.FW.W.0044.000000T0000Z-060830T0400Z/
/O.CON.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
350 PM MDT TUE AUG 29 2006

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR 
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST 
CENTRAL AND SOUTHWEST UTAH. THIS WARNING INCLUDES ZONES 
434...435...437 AND 439...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY SOUTH TO SOUTHWEST WINDS 
AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST CENTRAL AND 
SOUTHWEST UTAH. THIS WARNING INCLUDES ZONES 434...435...437 AND 
439...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING.
THIS WARNING IS FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY
ACROSS MUCH OF WEST CENTRAL AND SOUTHWEST UTAH.

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY SOUTH TO SOUTHWEST WINDS
AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST CENTRAL AND
SOUTHWEST UTAH.

SOUTH WINDS CONTINUE TO GUST IN EXCESS OF 30 MPH AS MANY LOCATIONS
ACROSS WEST CENTRAL AND SOUTHWEST UTAH. THIS COMBINED WITH
RELATIVE HUMIDITY BELOW 10 PERCENT WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THROUGH THIS EVENING.

SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 25-35 MPH
ARE EXPECTED TO DEVELOP AGAIN ON WEDNESDAY AHEAD OF AN
APPROACHING COLD FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE
HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF WEST
CENTRAL... SOUTHWEST AND SOUTH CENTRAL UTAH. THIS COMBINATION OF
STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ420-300400-
/O.CON.KSLC.FW.W.0044.000000T0000Z-060830T0400Z/
/O.CON.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
350 PM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS
ZONE 420...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY WEST NORTHWEST WINDS AND 
LOW RELATIVE HUMIDITY ACROSS ZONE 420...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE
WEATHER ZONE 420. A RED FLAG WARNING ALSO REMAINS IN EFFECT FROM
10 AM MDT WEDNESDAY UNTIL MIDNIGHT MDT WEDNESDAY EVENING.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 30-35 MPH
WILL CONTINUE ACROSS NORTHWEST UTAH THROUGH EARLY THIS EVENING.
THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW
15 PERCENT TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS.
RELATIVE HUMIDITIES ARE EXPECTED TO RECOVER ABOVE 15 PERCENT BY
LATE THIS EVENING...HOWEVER WINDS MAY REMAIN GUSTY THROUGH
MIDNIGHT.

A WEAK...DRY COLD FRONT WILL MOVE INTO NORTHWEST UTAH LATE
TONIGHT THROUGH WEDNESDAY MORNING. WINDS BEHIND THIS FRONT WILL
SWITCH TO THE WEST NORTHWEST OVERNIGHT...AND BECOME GUSTY ONCE
AGAIN BY LATE WEDNESDAY MORNING. ADDITIONALLY...THE AIRMASS
BEHIND THIS FRONT WILL REMAIN VERY DRY WEDNESDAY. THIS
COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL ONCE
AGAIN RESULT IN CRITICAL FIRE WEATHER CONDITIONS LATE WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ433-436-438-440-441-300600-
/O.CON.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/
SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
350 PM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY SOUTH WINDS AND LOW 
RELATIVE HUMIDITY. THIS WARNING INCLUDES FIRE WEATHER ZONES 
433...436...438...440 AND 441...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY SOUTH TO SOUTHWEST WINDS
AND LOW RELATIVE HUMIDITY ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL UTAH.

SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 25-35 MPH
ARE EXPECTED TO DEVELOP ON WEDNESDAY AHEAD OF AN APPROACHING COLD
FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES ARE
EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF WEST CENTRAL...
SOUTHWEST AND SOUTH CENTRAL UTAH. THIS COMBINATION OF STRONG
WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

SEAMAN
000 
WWUS85 KSLC 300400
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 PM MDT TUE AUG 29 2006

UTZ420-434-435-437-439-301200-
/O.EXP.KSLC.FW.W.0044.000000T0000Z-060830T0400Z/
/O.CON.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
1000 PM MDT TUE AUG 29 2006

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR FIRE WEATHER ZONES 420...434...435...
437...AND 439 FOR LOW HUMIDITY AND WIND...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT
MDT WEDNESDAY NIGHT. 

WINDS HAVE DECREASED ACROSS THE WARNING AREA BUT HUMIDITY RECOVERY
WILL BE POOR OVERNIGHT AND 10-20 MPH WINDS WILL PERSIST.

SEVERE FIRE WEATHER CONDITIONS DUE TO WIND AND LOW HUMIDITY WILL OCCUR
AGAIN OVER THE WARNING AREA FROM LATE WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. WINDS WILL SHIFT TO THE WEST TO NORTHWEST FOR
FIRE WEATHER ZONE 420...OTHERWISE SOUTHWEST WINDS WILL PREVAIL
OVER THE REGION.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ433-436-438-440-441-301200-
/O.CON.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/
SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
1000 PM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR FIRE WEATHER ZONES 433...436...
438...440 AND 441 FOR LOW HUMIDITY AND WIND...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT. 

SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 25-35 MPH
ARE EXPECTED TO DEVELOP ON WEDNESDAY AHEAD OF AN APPROACHING COLD
FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES ARE
EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF WEST CENTRAL...
SOUTHWEST AND SOUTH CENTRAL UTAH. THIS COMBINATION OF STRONG
WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

AOT
000 
WWUS85 KSLC 300542
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1142 PM MDT TUE AUG 29 2006

UTZ420-433>441-301300-
/O.CON.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SANPETE AND SEVIER VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
1142 PM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR FIRE WEATHER ZONES 420 AND 
433 THROUGH 441 FOR LOW HUMIDITY AND GUSTY WINDS...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT. THIS IS FOR MOST OF WESTERN...
CENTRAL AND SOUTHERN UTAH.

SEVERE FIRE WEATHER CONDITIONS DUE TO WIND AND LOW HUMIDITY WILL
OCCUR AGAIN OVER THE WARNING AREA FROM LATE WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. WINDS WILL SHIFT TO THE WEST TO
NORTHWEST FOR FIRE WEATHER ZONE 420...OTHERWISE SOUTHWEST WINDS
OF 15 TO 25 MPH WITH GUSTS AROUND 30 MPH WILL PREVAIL OVER THE
REGION. RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT WHEN 
THESE WINDS ARE OCCURRING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 301045
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
445 AM MDT WED AUG 30 2006

UTZ423-426-301845-
/O.EXB.KSLC.FW.W.0045.060830T1600Z-060831T0300Z/
SALT LAKE AND TOOELE VALLEYS-WASATCH MOUNTAINS NORTH OF I80-
445 AM MDT WED AUG 30 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR FIRE WEATHER ZONES 423 AND 426 FOR LOW HUMIDITIES
AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
MDT THIS EVENING. THIS WARNING IS FOR PORTIONS OF NORTHERN UTAH. 

SEVERE FIRE WEATHER CONDITIONS DUE TO WIND AND LOW HUMIDITY WILL
OCCUR AGAIN OVER THE WARNING AREA FROM LATE WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS
TO 30 MPH ARE EXPECTED TODAY. WINDS WILL SHIFT TO THE NORTHWEST
THIS EVENING BEFORE DECREASING. RELATIVE HUMIDITIES WILL BE BELOW
15 PERCENT WHEN SOUTHWEST WINDS WINDS ARE OCCURRING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ420-433>441-301845-
/O.EXT.KSLC.FW.W.0045.060830T1600Z-060831T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SANPETE AND SEVIER VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
445 AM MDT WED AUG 30 2006

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING. THIS WARNING IS FOR MOST OF
WESTERN...CENTRAL AND SOUTHERN UTAH.

SEVERE FIRE WEATHER CONDITIONS DUE TO WIND AND LOW HUMIDITY WILL
OCCUR AGAIN OVER THE WARNING AREA FROM LATE WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. WINDS WILL SHIFT TO THE NORTHWEST FOR
FIRE WEATHER ZONE 420 THIS EVENING...OTHERWISE SOUTHWEST WINDS OF 15 TO
25 MPH WITH GUSTS AROUND 30 MPH WILL PREVAIL OVER THE REGION.
RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT WHEN THESE WINDS ARE
OCCURRING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 301839
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1239 PM MDT WED AUG 30 2006

UTZ422-424-310300-
/O.EXA.KSLC.FW.W.0045.000000T0000Z-060831T0300Z/
NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT-
1239 PM MDT WED AUG 30 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 
WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING COVERS FIRE WEATHER
ZONES 422 AND 424 IN NORTHCENTRAL UTAH...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SEVERE FIRE WEATHER CONDITIONS DUE TO WIND AND LOW HUMIDITY WILL
OCCUR AGAIN OVER THE WARNING AREA FROM LATE WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. A DRY COLD FRONT CAN BE EXPECTED ACROSS
NORTHERN UTAH THIS AFTERNOON AND EVENING AS WELL. WINDS WILL SHIFT
TO THE NORTHWEST FOR FIRE WEATHER ZONE 422 THIS
EVENING...OTHERWISE SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS
AROUND 30 MPH WILL PREVAIL OVER THE REGION. RELATIVE HUMIDITIES
WILL BE BELOW 15 PERCENT WHEN THESE WINDS ARE OCCURRING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ420-423-426-433>441-310300-
/O.CON.KSLC.FW.W.0045.000000T0000Z-060831T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WASATCH MOUNTAINS NORTH OF I80-SANPETE AND SEVIER VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
1239 PM MDT WED AUG 30 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING 
COVERS FIRE WEATHER ZONES 420...423...426 AND 433 THROUGH
442...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

SEVERE FIRE WEATHER CONDITIONS DUE TO WIND AND LOW HUMIDITY WILL
OCCUR AGAIN OVER THE WARNING AREA FROM LATE WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. A DRY COLD FRONT PASSAGE WILL OCCUR
THIS AFTERNOON AND EVENING AS WELL IN NORTHERN UTAH. WINDS WILL 
SHIFT TO THE NORTHWEST FOR FIRE WEATHER ZONE 420 AND POSSIBLY 423
THIS EVENING...OTHERWISE SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS AROUND 30 MPH WILL PREVAIL OVER THE REGION. RELATIVE
HUMIDITIES WILL BE BELOW 15 PERCENT WHEN THESE WINDS ARE
OCCURRING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 302152
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
352 PM MDT WED AUG 30 2006

UTZ420-422>424-426-433>441-310300-
/O.CON.KSLC.FW.W.0045.000000T0000Z-060831T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
WASATCH MOUNTAINS NORTH OF I80-SANPETE AND SEVIER VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
352 PM MDT WED AUG 30 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR DRY LIGHTNING...AND STRONG WINDS AND LOW RELATIVE 
HUMIDITY. THIS WARNING IS FOR FIRE WEATHER ZONES 420...422...423
...424...426...AND 433 THROUGH 441 IN NORTHERN AND WESTERN UTAH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

SEVERE FIRE WEATHER CONDITIONS DUE TO WIND AND LOW HUMIDITY ARE 
OCCURRING ACROSS THE WARNING AREA WEDNESDAY EVENING. A DRY COLD
FRONT PASSAGE WILL OCCUR THIS AFTERNOON AND EVENING AS WELL IN
NORTHERN UTAH. AS THIS FRONT CONTINUES SOUTHWARD...THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG IT. INITIALLY...THESE THUNDERSTORMS
WILL PRODUCE DRY LIGHTNING.

WINDS WILL SHIFT TO THE NORTHWEST FOR FIRE WEATHER ZONE 420 AND
POSSIBLY 423 THIS EVENING...OTHERWISE SOUTHWEST WINDS OF 15 TO 25
MPH WITH GUSTS AROUND 30 MPH WILL PREVAIL OVER THE REGION.
RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT WHEN THESE WINDS ARE
OCCURRING. CRITICAL FIRE WEATHER CONDITIONS WILL SUBSIDE AFTER THE 
FRONT PASSES.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 310311
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
911 PM MDT WED AUG 30 2006

UTZ420-422>424-426-433>441-310415-
/O.EXP.KSLC.FW.W.0045.000000T0000Z-060831T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
WASATCH MOUNTAINS NORTH OF I80-SANPETE AND SEVIER VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
911 PM MDT WED AUG 30 2006

...RED FLAG WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ALLOWED THE RED
FLAG WARNING FOR WESTERN...CENTRAL AND SOUTHERN UTAH TO EXPIRE.

A COLD FRONT HAS MOVED ACROSS NORTHWEST UTAH THIS EVENING. WHILE
STRONG NORTHWEST WINDS WITH GUSTS IN EXCESS OF 30 MPH CAN STILL BE
EXPECTED OVER PORTIONS OF NORTHWEST UTAH BEHIND THE FRONT UNTIL
MIDNIGHT...HUMIDITIES HAVE INCREASED ABOVE CRITICAL LEVELS. OVER
CENTRAL AND SOUTHERN UTAH AHEAD OF THE FRONT...WINDS HAVE
DECREASED BELOW CRITICAL LEVELS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 29, 10:30 AM MDT, 4 hours 15 minutes earlier.

Area forecast discussion, Aug 29, 10:30 AM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1030 AM MDT TUE AUG 29 2006

.SYNOPSIS...SOUTHERLY FLOW INCREASES AS A PACIFIC TROUGH MOVES
SLOWLY EAST ACROSS THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN
WEDNESDAY THROUGH EARLY FRIDAY. HIGH PRESSURE WILL RETURN FOR THE
HOLIDAY WEEKEND.

&&

.DISCUSSION...PROGRESSIVE PATTERN BUT WITH WITH AMPLIFIED SYSTEMS
ACROSS THE WESTERN US. A COOL PACIFIC LOW IS MOVING ONSHORE THE
PACNW THIS MORNING AS THE UPPER RIDGE OVER THE GREAT BASIN SLIDES
EAST. SOUTHWEST FLOW INCREASING MAY PUSH SOME AREAS TO THE CRITICAL
FIRE WEATHER THRESHOLD FOR WIND/RH. SEE THE FIRE WEATHER DISCUSSION
BELOW. OTHERWISE...A WARM BREEZY DAY STATEWIDE. THREAT OF CONVECTION
IS SMALL...BUT A FEW THUNDERSTORMS MAY POP OVER THE CENTRAL
MOUNTAINS AND THE UINTAS THIS AFTERNOON AS A WEAK SHORTWAVE CAUGHT
IN THE SOUTHWEST FLOW MOVES INTO SOUTHWEST WYOMING.

THE NEXT BIG NEWS STORY IS A PUSH OF COLD AIR COMING FOR MIDWEEK.
THE GFS/UKMET/ECMWF IS FAIRLY GOOD AGREEMENT WITH MOVING THE LARGE
UPPER LOW ACROSS CENTRAL IDAHO ON THURSDAY...THEN CLOSING IT OFF
OVER THE HIGH PLAINS OF NE/WY ON FRIDAY. SOME COOLING EXPECTED
WEDNESDAY AFTERNOON AS A SHOT OF COOLER AIR MOVES INTO NORTHERN
UTAH. THE MAIN POUCH COMES THURSDAY AFTERNOON. THE OUTLYING MODEL AT
THIS POINT IS THE WRF...WHICH NEVER REALLY DELIVERS THE COOLEST AIR
THROUGH THE END OF ITS RUN 00Z SAT. AT THIS POINT THE WRF IS BEING
DISCOUNTED AS IT IS NOT PICKING UP ON THE STRONG JET MAX ON THE BACK
SIDE OF THE PACIFIC SYSTEM. ONCE THIS JET IS WITHIN THE DATA FIELD
OF THE WRF THINGS SHOULD GET BETTER WITH ITS FORECAST.

SO...CONTINUING WITH THE IDEA OF A DUAL SHOT OF COOLING WED-THURS.
THE GENERAL MODEL CONSENSUS IS THAT H7 TEMPS AT SLC DROP TO 6-8C BY
FRIDAY...THEN REBOUNDS SLOWLY THROUGH THE WEEKEND. THE BEST CHANCES
FOR PRECIP IS AHEAD OF THE FRONT ACROSS SOUTHEASTERN UTAH ON
THURSDAY...HOWEVER THERE REALLY IS NOT A SIGNIFICANT TAP OF TROPICAL
MOISTURE. THE DEEP MOISTURE IS SUPPRESSED PRETTY FAR SOUTH IN AZ.

THE CURRENT TRENDS ARE FOR A MORE BLOCKED UP PATTERN...ALTHOUGH NOT
A FULL OMEGA BLOCK SETTING EARLY NEXT WEEK. DIRTY WEAK RIDGING
EXPECTED OVER THE GREAT BASIN.

&&

.AVIATION...LAKE BREEZE NOT EXPECTED TO DEVELOP TODAY WITH STRONG
SOUTHERLY FLOW. HOWEVER...THERE IS A 30 PERCENT CHANCE THAT A PERIOD
OF LIGHT AND VARIABLE WINDS WILL OCCUR IN THE 20-00Z TIMEFRAME.

&&

.FIRE WEATHER...SOUTH WINDS WILL INCREASE THIS AFTERNOON ACROSS
WESTERN UTAH AHEAD OF APPROACHING DRY COLD FRONT. RED FLAG WARNING
REMAINS IN EFFECT FOR ZONE 420...HOWEVER AM SOMEWHAT CONCERNED
CRITICAL FIRE WEATHER THRESHOLDS MAY BE MET IN ZONE 434 AS WELL...AS
MAV/MET GUIDANCE FOR KMLF SUGGESTS WIND GUSTS WILL APPROACH 30 MPH
THIS AFTERNOON. THIS FRONT SHOULD REACH NORTHWEST UT LATE
TONIGHT/EARLY WEDNESDAY MORNING BEFORE STALLING ACROSS CENTRAL UT
WEDNESDAY AFTERNOON. FIRE WEATHER WATCH REMAINS IN EFFECT FOR GUSTY
WINDS AND LOW RH ACROSS AREAS ALONG AND AHEAD OF THIS FRONT
WEDNESDAY. WILL CONSIDER INCLUDING ZONE 420 AS WELL...AS MODELS
SUGGEST RH VALUES TO FALL BELOW 15 PERCENT DURING THE AFTERNOON WITH
GUSTY NORTHWEST WINDS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR FIRE WEATHER
     ZONE 420.
     FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON AND EVENING FOR FIRE
     WEATHER ZONES 433-436-438-440-441.
WY...NONE.

&&

PUBLIC...SMITH
FIRE WX...SEAMAN
AVIATION...TRAPHAGAN
Hazardous weather outlook, Aug 29, 6:40 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
640 AM MDT TUE AUG 29 2006

UTZ001>021-WYZ021-301300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST
MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE
DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE
AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH
CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING-
UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH
MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH
PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN
UINTA MOUNTAINS-
640 AM MDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY

INCREASING SOUTH WINDS AND LOW RELATIVE HUMIDITIES WILL PRODUCE
HAZARDOUS FIRE WEATHER CONDITIONS OVER NORTHWEST UTAH LATER TODAY.
A RED FLAG WARNING EXISTS FOR THE GREAT SALT LAKE DESERT FIRE
WEATHER ZONE BEGINNING AT NOON TODAY...AND CONTINUING THROUGH
LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SIGNIFICANT INCREASE IN SOUTH WINDS ALONG WITH CONTINUED LOW
HUMIDITIES WILL MAINTAIN HAZARDOUS FIRE WEATHER CONDITIONS INTO
WEDNESDAY. THE FIRE WEATHER HAZARDOUS WILL EXPAND SOUTH THROUGH
SOUTHERN AND WESTERN UTAH...AND INTO THE MOUNTAINS OF SOUTHERN UTAH.

A COLD FRONT WILL MOVE INTO NORTHWEST UTAH LATE WEDNESDAY...THEN
PRESS SOUTH INTO SOUTHERN UTAH ON THURSDAY. SIGNIFICANTLY COOLER
TEMPERATURES ARE EXPECTED BEHIND THE FRONT...WITH SPOTTY
PRECIPITATION POSSIBLE AS THE FRONT MOVES SOUTH THROUGH THE AREA.

HIGH PRESSURE ALOFT WILL RETURN DURING THE WEEKEND...BRINGING A
GRADUAL WARMING TRENDS TO THE INTERMOUNTAIN REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.